Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 2, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Apr 20, 2008, 10:06 PM EDT for Frederick County, Shenandoah County, Virginia; Hampshire County, West Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2008, 10:06 PM EDT (02:06 UTC)
- Expired
- Apr 20, 2008, 10:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Frederick County, VA, Shenandoah County, VA, Hampshire County, WV
The radar
The Sterling radar (KLWX), 81 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KLWX 210207 TORLWX VAC069-171-WVC027-210245- /O.NEW.KLWX.TO.W.0002.080421T0206Z-080421T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1006 PM EDT SUN APR 20 2008 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * TORNADO WARNING FOR... EXTREME SOUTHEASTERN HAMPSHIRE COUNTY IN EASTERN WEST VIRGINIA FREDERICK COUNTY IN NORTHWEST VIRGINIA EXTREME NORTHERN SHENANDOAH COUNTY IN NORTHWEST VIRGINIA * UNTIL 1045 PM EDT * AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION 7 MILES SOUTH OF HIGH VIEW MANOR...MOVING NORTHWEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... WILDE ACRES... HIGH VIEW MANOR... ROCK ENON SPRINGS... HIGH VIEW... LEHEW... GORE... IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3923 7851 3929 7831 3906 7824 3903 7837 TIME...MOT...LOC 0206Z 156DEG 17KT 3907 7832 $$ GMS
3 follow-up statements
000
WWUS51 KLWX 210223
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1022 PM EDT SUN APR 20 2008
VAC171-210232-
/O.CAN.KLWX.TO.W.0002.000000T0000Z-080421T0245Z/
SHENANDOAH VA-
1022 PM EDT SUN APR 20 2008
...THE TORNADO WARNING FOR SHENANDOAH COUNTY IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE
COUNTY.
LAT...LON 3928 7835 3912 7829 3910 7834 3910 7842
3923 7851
TIME...MOT...LOC 0222Z 150DEG 21KT 3915 7840
$$
VAC069-WVC027-210245-
/O.CON.KLWX.TO.W.0002.000000T0000Z-080421T0245Z/
HAMPSHIRE WV-FREDERICK VA-
1022 PM EDT SUN APR 20 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
FREDERICK AND EXTREME SOUTHEASTERN HAMPSHIRE COUNTIES...
AT 1020 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM WITH STRONG ROTATION. THE TORNADO WAS LOCATED
NEAR WILDE ACRES...MOVING NORTHWEST AT 25 MPH.
LAT...LON 3928 7835 3912 7829 3910 7834 3910 7842
3923 7851
TIME...MOT...LOC 0222Z 150DEG 21KT 3915 7840
$$
GMS000
WWUS51 KLWX 210238
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1038 PM EDT SUN APR 20 2008
VAC069-210248-
/O.CAN.KLWX.TO.W.0002.000000T0000Z-080421T0245Z/
FREDERICK VA-
1038 PM EDT SUN APR 20 2008
...THE TORNADO WARNING FOR FREDERICK COUNTY IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE
COUNTY.
LAT...LON 3926 7841 3925 7840 3921 7843 3919 7843
3917 7841 3915 7844 3923 7851
TIME...MOT...LOC 0238Z 150DEG 21KT 3923 7846
$$
WVC027-210245-
/O.CON.KLWX.TO.W.0002.000000T0000Z-080421T0245Z/
HAMPSHIRE WV-
1038 PM EDT SUN APR 20 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
HAMPSHIRE COUNTY...
AT 1034 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LEHEW...MOVING
NORTHWEST AT 25 MPH.
LAT...LON 3926 7841 3925 7840 3921 7843 3919 7843
3917 7841 3915 7844 3923 7851
TIME...MOT...LOC 0238Z 150DEG 21KT 3923 7846
$$
GMS000
WWUS51 KLWX 210244
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1042 PM EDT SUN APR 20 2008
WVC027-210252-
/O.EXP.KLWX.TO.W.0002.000000T0000Z-080421T0245Z/
HAMPSHIRE WV-
1042 PM EDT SUN APR 20 2008
...THE TORNADO WARNING FOR HAMPSHIRE COUNTY WILL EXPIRE AT 1045 PM
EDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND THE DOPPLER INDICATED ROTATION HAS WEAKENED.
LAT...LON 3926 7841 3925 7840 3921 7843 3919 7843
3917 7841 3915 7844 3923 7851
TIME...MOT...LOC 0242Z 150DEG 21KT 3925 7848
$$
GMSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Apr 20, 9:32 PM EDT, 34 minutes earlier.
Area forecast discussion, Apr 20, 9:32 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
932 PM EDT SUN APR 20 2008
.SYNOPSIS...
STG UPPER LOW WILL BE THE MAJOR WEATHER STORY THRU TUE. GIVEN
COLD UPPER AIR ASSOCIATED WITH THE LOW...CANNOT RULE OUT TSTMS
WITH HAIL THRU MON. HI PRES BUILDS IN DURG MID WEEK...ALLOWING TEMPS
TO WARM UP.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
CENTER OF UPPER LOW WAS SPINNING ACROSS THE SOUTHERN APPALACHIANS
THIS EVENING. VORT MAXES/WAVES ROTATING AROUND THE LOW HAVE MADE
USE OF THE JUICY AIR MASS ACROSS THE MID ATLANTIC...AND HAVE
PRODUCED BANDS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING. /NOT UNLIKE WHAT ONE MIGHT SEE WITH A TROPICAL SYSTEM/ IN
ADDITION TO TORRENTIAL RAINS THAT HAVE PROMPTED SOME FLOOD
WARNINGS...A FEW STORMS WERE ALSO SEVERE. THIS INCLUDES TWO
CONFIRMED TORNADOES...IN CHARLES AND PRINCE GEORGES COUNTIES.
REFER TO WBCPNSLWX FOR ADDITIONAL DETAILS ON THE TORNADOES.
WHATEVER INSTABILITY WE HAD EARLIER TODAY CONTINUES TO WANE.
HOWEVER...SHEAR AND HELICITY VALUES REMAIN DECENT...AND WILL HAVE
TO CONTINUE TO WATCH STORMS FOR POSSIBLE ROTATION FOR AT LEAST THE
NEXT COUPLE HOURS. HIGH MOISTURE CONTENT ALSO MEANS THAT STORMS
WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...AND WILL KEEP
FLOOD WATCH UP THROUGH TONIGHT.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
MDLS IN AGREEMENT THAT UPR LOW WL CONT A SLOW TREK SE...KEEPING
CWA ON THE WET SIDE. FLD WTCH HAS A GOOD CHC OF BEING XTND IF PCPN
CONTS AS XPCTD. HIGH POPS AGN MON. NOT MUCH CHG IN TEMPS TNGT/MON.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
LOW SLOWLY DRIFTS OFF THE CAROLINA COAST MON NGT AND TUE. WL KEEP
CHC POPS BOTH THESE PDS. HIGH PRES LOOKS TO RETURN WED AND THU
ALLOWING TEMPS TO CLIMB BACK INTO THE 70S. ANOTHER LOW LOOKS TO
TRACK TO THE N OF THE CWA BY THE END OF THE WEEK BRINGING ANOTHER
CHC FOR PCPN.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
IFR CONDS WL CONTINUE TNGT INTO MON MRNG PUSH...SLOW TO IMPROVE
THRU TUE. XPCT SKIES TO BRIGHTEN DURG MIDWEEK.
&&
.MARINE...
SCA HAS BEEN XTND THRU MON NGT W/ PROLONGUED ERLY FLOW. HIGH PRES
BUILDS IN DURG MIDWEEK.
&&
.HYDROLOGY...
WILL CONTINUE FLOOD WATCH. HEAVIEST RAIN LOOKS TO BE ACROSS
CENTRAL VA AND NEAR THE BLUE RIDGE FOR THE REST OF TONIGHT.
HOWEVER...ADDITIONAL SHOWERS/THUNDERSTORMS WILL AFFECT OTHER
PLACES THAT HAVE ALREADY RECIEVED COPIOUS AMOUNTS OF RAIN.
&&
.TIDES/COASTAL FLOODING...
PROLONGED SOUTHEASTERLY AND EASTERLY FLOW ALONG WITH A FULL MOON AND
THE CLOSE PROXIMITY OF THE LOW WILL LEAD TO HIGHER TIDES ALONG THE
TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY. TIDES ALREADY ONE FOOT
ABOVE PREDICTED WILL GRADUALLY INCREASE THROUGH TONIGHT...WITH
THE HIGHEST TIDES COMING EARLY MONDAY MORNING. THEREFORE...ISSUED
A COASTAL FLOOD ADVISORY FOR HIGH TIDES MONDAY MORNING.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR DCZ001.
COASTAL FLOOD ADVISORY FROM 1 AM TO 12 PM EDT MONDAY FOR
DCZ001.
MD...FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR MDZ003>007-009>011-013-
014-016-501-502.
COASTAL FLOOD ADVISORY FROM 1 AM TO 12 PM EDT MONDAY FOR
MDZ007-011-013-014-016>018.
VA...FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR VAZ027>031-038>042-
050>056.
COASTAL FLOOD ADVISORY FROM 1 AM TO 12 PM EDT MONDAY FOR
VAZ052>055-057.
WV...FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR WVZ050>053-055-501>504.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ530>537.
&&
PELOQUIN/WOODY/LEEHazardous weather outlook, Apr 20, 9:46 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 946 PM EDT SUN APR 20 2008 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 211000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 946 PM EDT SUN APR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A FLOOD WATCH REMAINS IN EFFECT FOR LOCATIONS ALONG AND EAST OF THE INTERSTATE 95 CORRIDOR...WITH THE EXCEPTION OF ST MARYS... CALVERT...AND KING GEORGE COUNTIES...THROUGH LATE TONIGHT. A SLOW MOVING UPPER LOW PRESSURE SYSTEM TRACKING SOUTH OF THE REGION WILL PRODUCE MODERATE TO HEAVY RAIN THROUGH TONIGHT. RAINFALL AMOUNTS FROM 1 TO 2 INCHES ACROSS THE ENTIRE REGION...WITH LOCALLY HIGHER RAINFALL AMOUNTS UP TO 4 INCHES. SCATTERED THUNDERSTORMS TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND GUSTY WINDS. A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND TONIGHT FOR THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY. A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR COUNTIES ADJACENT TO THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE UPPER LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE MODERATE TO HEAVY RAIN ACROSS THE REGION ON MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT ACROSS THE MARINE WATERS THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. ANY REPORTS OF RAINFALL AND FLOODING WOULD BE APPRECIATED. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-211000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 946 PM EDT SUN APR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT WITH THE EXCEPTION OF THE HIGHLANDS AND CENTRAL SHENANDOAH VALLEY. A SLOW MOVING UPPER LOW PRESSURE SYSTEM TRACKING SOUTH OF THE REGION WILL PRODUCE MODERATE TO HEAVY RAIN THROUGH TONIGHT. RAINFALL AMOUNTS FROM 1 TO 2 INCHES ACROSS THE ENTIRE REGION...WITH LOCALLY HIGHER RAINFALL AMOUNTS UP TO 4 INCHES. SCATTERED THUNDERSTORMS TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE UPPER LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE MODERATE TO HEAVY RAIN ACROSS THE REGION ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER...RAINFALL AND FLOODING REPORTS WOULD BE GREATLY APPRECIATED.
In the hours before
Special weather statement, Apr 20, 7:06 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 706 PM EDT SUN APR 20 2008 MDZ006-011-210000- NORTHERN BALTIMORE MD-SOUTHERN BALTIMORE MD- 706 PM EDT SUN APR 20 2008 ...STRONG THUNDERSTORMS TO AFFECT NORTHERN BALTIMORE AND SOUTHERN BALTIMORE COUNTIES... AT 706 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HAMPTON...MOVING NORTHWEST AT 33 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF HUNT TOWSON...VALLEY...GLENCOE...MONKTON... HEREFORD...PARKTON...BENTLEY SPRINGS AND FREELAND WILL BE AFFECTED BY THIS STORM. GMS
Local storm report, Apr 20, 7:53 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
753 PM EDT SUN APR 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 3 SW BECKLEYSVILLE 39.60N 76.81W
04/20/2008 BALTIMORE MD EMERGENCY MNGR
TREE DOWN NEAR GUNPOWDER ROAD.
&&
LASORSALocal storm report, Apr 20, 8:48 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
848 PM EDT SUN APR 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL BEL AIR 39.53N 76.35W
04/20/2008 E0.75 INCH HARFORD MD TRAINED SPOTTER
&&
GMSLocal storm report, Apr 20, 9:15 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
915 PM EDT SUN APR 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM FLOOD LEWISTOWN 39.54N 77.42W
04/20/2008 FREDERICK MD EMERGENCY MNGR
ROADS CLOSED DUE TO FLOODING.
&&
LASORSALocal storm report, Apr 20, 9:28 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
928 PM EDT SUN APR 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TORNADO ST CHARLES 38.61N 76.92W
04/20/2008 CHARLES MD EMERGENCY MNGR
EF0 TORNADO AS DETERMINED BY NWS SURVEY OF DAMAGE TO
TOWNHOMES AND OUTBUILDINGS.
0237 PM TORNADO CHILLUM 38.96N 76.99W
04/20/2008 PRINCE GEORGES MD EMERGENCY MNGR
EF1 TORNADO AS DETERMINED BY NWS SITE SURVEY WITH DAMAGE
TO ELEMENTARY SCHOOL AND CONSTRUCTION TRAILER BLOWN OVER.
&&
LEELocal storm report, Apr 20, 9:31 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
931 PM EDT SUN APR 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM FLOOD LEESBURG 39.10N 77.56W
04/20/2008 LOUDOUN VA EMERGENCY MNGR
TUSCARORA CREEK OUT OF BANKS CLOSING LAWSON ROAD.
0138 PM HAIL NORRISVILLE 39.70N 76.54W
04/20/2008 E0.75 INCH HARFORD MD EMERGENCY MNGR
0153 PM TSTM WND DMG 1 S WALDORF 38.63N 76.90W
04/20/2008 CHARLES MD TRAINED SPOTTER
THREE TREES DOWN ON ROADWAY AND ONE TREE ON HOUSE
ATLEONARDTOWN ROAD AND RENNER ROAD
0209 PM TORNADO ST CHARLES 38.61N 76.92W
04/20/2008 CHARLES MD EMERGENCY MNGR
EF0 TORNADO AS DETERMINED BY NWS SURVEY OF DAMAGE TO
TOWNHOMES AND OUTBUILDINGS.
0225 PM HAIL BEL AIR 39.53N 76.35W
04/20/2008 E0.75 INCH HARFORD MD TRAINED SPOTTER
0235 PM TSTM WND DMG TEMPLE HILLS 38.82N 76.95W
04/20/2008 PRINCE GEORGES MD FIRE DEPT/RESCUE
SEVERAL LARGE TREES DOWN ON PATS LANE...NEAR ALLENTOWN
ROAD.
0237 PM TORNADO CHILLUM 38.96N 76.99W
04/20/2008 PRINCE GEORGES MD EMERGENCY MNGR
EF1 TORNADO AS DETERMINED BY NWS SITE SURVEY WITH DAMAGE
TO ELEMENTARY SCHOOL AND CONSTRUCTION TRAILER BLOWN OVER.
0242 PM TSTM WND DMG HYATTSVILLE 38.96N 76.95W
04/20/2008 PRINCE GEORGES MD EMERGENCY MNGR
DAMAGE TO G.E. PETERS ADVENTIST SCHOOL ON RIGGS ROAD.
0426 PM FLOOD ANNANDALE 38.83N 77.21W
04/20/2008 FAIRFAX VA EMERGENCY MNGR
ROAD CLOSED AT THE INTERSECTION OF WOODBURN ROAD AND
SPICEWOOD DRIVE
0430 PM FLOOD ARLINGTON 38.88N 77.10W
04/20/2008 ARLINGTON VA EMERGENCY MNGR
REPORT OF FLOODING SOUTHBOUND ON THE GEORGE WASHINGTON
PARKWAY NEAR 14TH STREET BRIDGE
0620 PM TSTM WND DMG 3 SW BECKLEYSVILLE 39.60N 76.81W
04/20/2008 BALTIMORE MD EMERGENCY MNGR
TREE DOWN NEAR GUNPOWDER ROAD.
0910 PM FLOOD LEWISTOWN 39.54N 77.42W
04/20/2008 FREDERICK MD EMERGENCY MNGR
ROADS CLOSED DUE TO FLOODING.
&&
LEEThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:43 PM EDT | Coastal Flood Advisory | LWX | Arlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more | 15 hr |
| Apr 20, 11:59 PM EDT | Areal Flood Warning | LWX | Fairfax, Loudoun, City of Fairfax | 6 hr |
| Apr 21, 12:40 AM EDT | Special Marine Warning | LWX | 50 min | |
| Apr 21, 12:41 AM EDT | Areal Flood Warning | LWX | Fauquier | 5 hr |
| Apr 21, 12:08 PM EDT | Coastal Flood Advisory | LWX | Arlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more | 48 hr |
Nearby
Tornado Warnings in Virginia, 2008Tornado Warnings in West Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.